MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SV (SMALL VEINS); PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SV (SMALL VEINS); PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Thrombosis/Thrombus (4440); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been received by the manufacturer for evaluation.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.
 
Event or Problem Description
It was reported patient arrived to unit from ed.On admission, the bedside nurse noticed the burn netting over the patients picc line was saturated with blood.Upon inspection of picc dressing, the edges were nonocclusive and the entire dressing was saturated with blood.Per report from ed rn dressing had small amount of blood, but per charting multiple staff noted dressing was soiled and need to be changed.I also noticed both the distal and proximal lumen had blood in the tubing.The proximal lumen still had home iv infusion line attached.When asked, mother stated the dressing has looked that way since arriving to ed (6/29/1529).Photos were taken upon admission and uploaded to the chart.Md notified of picc line status, and for plan clarification.Per md, was instructed to complete a dressing change, and to access and hep lock the distal lumen if not occluded by thrombus that was noted on ultrasound in ed.Dressing was changed, distal lumen flushed, and dressing was immediately saturated by blood and saline from flush.Distal lumen leaking towards insertion site and leaking towards the middle of the tubing.Unable to hep lock due to med leaking out of the line.Md notified, was instructed to complete a dressing change, and picc team will evaluate in am.Mom refused second dressing change, due to concern for infection and line not functional due to leaking.As well as subjecting patient to another sterile dressing change.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
Additional event details: readmission through ed on (b)(6)2025, sent from home health due to picc not functioning properly for 1 day.Home health nurse attempted flushing line prior to treatment with antibiotics and was unable to flush, with bleeding beneath the dressing.Chest x-ray showed the catheter tip position at the cavoatrial junction.Vascular access team called to assess the patient's picc due to report of a leaking (spraying) from the picc with each flush, bleeding from the picc site, an occluded white lumen and blood backed up into the red lumen.When the dressing was taken down, leaking was noted from under the biopatch, the catheter appeared to be kinked and there was leaking at the picc side of the flange/hub and leaking from the white lumen at the edge of the flange/hub on the other side.The picc was removed.And peripheral iv placed.Patient had an occlusive thrombus of the right cephalic vein.Picc had been secured with a 4fr securacath patient was being treated for bacteremia, septic thrombophlebitis, and suspected endocarditis.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leaking catheter is confirmed and was determined to be use-related.One 4 fr dual lumen powerpicc sv catheter was returned for evaluation.An initial visual observation revealed use residue on the sample.A kink was observed between the molded joint and the 0cm depth marking.Both lumens of the sample were flushed with a 12 ml syringe of water.A leak was observed just distal to the molded joint from both red and white lumens.A microscopic observation revealed a split where the leak was seen.The split was observed to have uneven edges, wrinkling near the edges, and a rough fracture surface.The investigation findings are consistent with damage accumulated through flexural fatigue.Flexural fatigue may occur due to cyclic kinking of the catheter tube in which physiological, placement, usage, and mechanical factors may gradually form a crack in the catheter.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERPICC SV (SMALL VEINS)
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key22527301
Report Number3006260740-2025-04905
Device Sequence Number18457661
Product Code LJS
UDI-Device Identifier00801741027864
UDI-Public(01)00801741027864(11)240212(17)270331(10)REHZ1888
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K102159
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3274355
Device Lot NumberREHZ1888
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2025
Supplement Date Received by Manufacturer07/22/2025
Not provided
Initial Report FDA Received Date07/16/2025
Supplement Report FDA Received Date08/18/2025
09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age4 YR
Patient SexFemale
Patient Weight21 KG